What is the different if I start on a 5mg Lexapro and then later move on to 10mg. My doctor ask me to take 10mg, but it is causing me insomnia for 2 days. I slept 3 to 4 hrs each night. Should i start with 5 mg first then move to 10 mg when my brain can take this? Thank you in advance.
Insomnia taking 10 mg Lexapro?
Question posted by cheongwee on 26 March 2022
Last updated on 26 March 2022 by Jimmy1962
Yes, I would start with the lower dose for maybe a week or two and then try the higher 10 mg dose. That is what many people do who have a hard time tolerating SSRIs at the start of treatment.
Insomnia is a very common side effect when you first start taking an antidepressant/anxiolytic like Lexapro. It usually resolves within just a few days to a week or so.
It may be a good idea to start at a lower dose temporarily until your system is better adjusted to the medication.
Let your doctor know about the insomnia and ask about the dosage change because you shouldn't adjust your dose without the doctor's knowledge.
Best regards and I hope you're getting some Zzzz's very quickly.
- Lexapro uses and safety info
- Lexapro prescribing info & package insert (for Health Professionals)
- Side effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.